Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 4, 2018, 7:40 PM CDT for Presidio County, Texas. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2018, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 5, 2018, 4:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
836
WGUS44 KMAF 050040
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
740 PM CDT Mon Jun 4 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Heavy rainfall from thunderstorms Sunday evening had caused river levels
to rise to flood stage along the Rio Grande at Candelaria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued in the morning.
&&
TXC377-051639-
/O.NEW.KMAF.FL.W.0004.180605T0040Z-180605T2100Z/
/CDET2.1.ER.180604T2237Z.000000T0000Z.180605T0900Z.NO/
740 PM CDT Mon Jun 4 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Tuesday afternoon, or until the warning is cancelled.
* At 7PM Monday the stage was 8.5 feet (2.6 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 8.6 feet (2.6
meters) by after midnight tomorrow. The river will fall below
flood stage early tomorrow.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 8.6 feet (2.6 meters) on
Aug 24 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 8.5 Mon 7 PM 8.6 8.4 8.0 7.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.6 Mon 7 PM 2.6 2.6 2.4 2.3
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$1 follow-up statement
778
WGUS84 KMAF 051404
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
904 AM CDT Tue Jun 5 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande at Castolon affecting Brewster County
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
River levels along the Rio Grande have fallen under flood stage
and will continue to decrease. Therefore, the flood warning has
been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-051434-
/O.CAN.KMAF.FL.W.0004.000000T0000Z-180605T2100Z/
/CDET2.1.ER.180604T2237Z.000000T0000Z.180605T0715Z.NO/
904 AM CDT Tue Jun 5 2018
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 8AM Tuesday the stage was 8.1 feet (2.5 meters).
* Fell below flood stage at 2:15 AM Tuesday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 7.1 feet (2.2 meters)
by tomorrow morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 10.0 feet (3.0 meters) on
Jun 4 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Candelaria 3N 7.5 8.5 8.1 Tue 8 AM 7.6 7.1 7.1 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Candelaria 3N 2.3 2.6 2.5 Tue 8 AM 2.3 2.2 2.2 2.2
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC043-051434-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-180606T1820Z/
/CSTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 AM CDT Tue Jun 5 2018
The Flood Warning is cancelled for
the Rio Grande at Castolon.
* At 8AM Tuesday the stage was 4.4 feet (1.3 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 5.9 feet (feet
meters). The river will fall to 2.5 feet (0.8 meters) by .
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Castolon 13.0 15.0 4.4 Tue 8 AM 3.5 2.9 1.7 2.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Castolon 4.0 4.6 1.3 Tue 8 AM 1.1 0.9 0.5 0.8
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349
$$
TXC043-051434-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-180606T0107Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 AM CDT Tue Jun 5 2018
The Flood Warning is cancelled for
the Rio Grande at Johnson Ranch.
* At 11AM Saturday the stage was 3.4 feet (1.0 meters).
* Flood stage is 15.0 feet (4.6 meters).
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Johnson Ranch 12.0 15.0 3.4 Sat 11 AM 5.3 4.7 4.4 4.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Johnson Ranch 3.7 4.6 1.0 Sat 11 AM 1.6 1.4 1.3 1.2
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-051434-
/O.CAN.KMAF.FL.W.0003.000000T0000Z-180607T1549Z/
/BOQT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 AM CDT Tue Jun 5 2018
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 8AM Tuesday the stage was 2.2 feet (0.7 meters).
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will crest below flood stage at 4.4 feet (1.3
meters) tonight.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 2.2 Tue 8 AM 2.2 2.8 4.2 3.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 0.7 Tue 8 AM 0.7 0.9 1.3 1.1
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:22 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 4, 6:22 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 622 PM CDT Mon Jun 4 2018 .DISCUSSION... See aviation discussion below. && .AVIATION... Widespread VFR overnight. S-SE winds mostly less than 10kts. Winds increase to about 25kts around 1000FT AGL by 06Z. && .PREV DISCUSSION... /issued 322 PM CDT Mon Jun 4 2018/ DISCUSSION... Last night's rain and a southeasterly wind have kept temperatures today amazingly mild with highs holding in the 80s across much of the area. The question is how long will this cooling last? All model guidance indicates tomorrow highs go back up above 100 so the rain effect will unfortunately not last. It did have an influence on this forecast though as highs have been kept closer model guidance where before the rainfall, model guidance had been showing a cool bias. This week an upper ridge will slowly build north out of Mexico brining very hot temperatures at least through Thursday. The ridge will also likely shut down any rain chances, though the ECMWF is being stubborn about developing convection along a dryline in the Permian Basin each day. Cannot rule out isolated storms under the weak ridge but right now this seems unlikely and have kept PoPs dry for at least the next couple of days. Slight PoPs get introduced Thursday as a weak, slow moving disturbance moves northeast out of Mexico. Friday the upper high center shifts to our north opening up southwest Texas and southeastern New Mexico to a deep northeasterly flow. MEX/ECE guidance indicates this will keep high temperatures only a few degrees above normal. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 103 75 106 / 0 10 10 10 Carlsbad 67 104 68 104 / 0 0 0 0 Dryden 74 106 77 106 / 0 10 0 10 Fort Stockton 73 104 75 104 / 0 0 0 10 Guadalupe Pass 70 97 71 97 / 0 0 0 10 Hobbs 66 100 67 102 / 0 0 0 0 Marfa 62 96 62 97 / 10 10 0 10 Midland Intl Airport 73 103 75 106 / 0 10 0 10 Odessa 73 103 75 104 / 0 10 0 10 Wink 71 106 72 106 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 4, 3:37 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 337 PM CDT Mon Jun 4 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-052045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 337 PM CDT Mon Jun 4 2018 /237 PM MDT Mon Jun 4 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread triple-digit heat returns Tuesday, and continues into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 4, 2:52 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
252 PM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL IRAAN 30.91N 101.90W
06/02/2018 E2.00 INCH PECOS TX SOCIAL MEDIA
&&
CMRLocal storm report, Jun 4, 3:48 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
National Weather Service Midland/Odessa TX
348 PM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL VAN HORN 31.04N 104.83W
06/03/2018 E1.75 INCH CULBERSON TX TRAINED SPOTTER
HAS HAILED GOLF BALL HAIL FOR THE LAST 5 MINUTES
0651 PM HAIL 10 WSW VALENTINE 30.53N 104.65W
06/03/2018 E1.00 INCH Presidio TX CO-OP OBSERVER
0726 PM HAIL IRAAN 30.91N 101.90W
06/03/2018 E1.00 INCH PECOS TX FIRE DEPT/RESCUE
PEA SIZE TO QUARTER SIZE HAIL. HEAVY RAIN NOW
0807 PM TSTM WND GST 4 S PINE SPRINGS 31.83N 104.81W
06/03/2018 M65.00 MPH Culberson TX ASOS
0811 PM TSTM WND GST 6 SW CARLSBAD 32.34N 104.31W
06/03/2018 M60.00 MPH Eddy NM ASOS
1911 MDT REPORT
0838 PM TSTM WND GST 2 N PINE SPRINGS 31.92N 104.81W
06/03/2018 M77.00 MPH Culberson TX MESONET
0838 PM TSTM WND GST 2 N PINE SPRINGS 31.92N 104.81W
06/03/2018 M77.00 MPH Culberson TX MESONET
REPORTED FROM THE BOWL RAWS
0850 PM HAIL 16 ENE LOVING 32.37N 103.84W
06/03/2018 M2.50 INCH Eddy NM PUBLIC
LOTS OF GOLFBALL SIZE PLUS A FEW TENNIS BALL SIZE HAIL. A
COUPLE OF BROKEN WINDOWS AND SEVERAL DENTED VEHICLES AT
WIPP.
0852 PM TSTM WND GST PINE SPRINGS 31.89N 104.81W
06/03/2018 M65.00 MPH CULBERSON TX MESONET
REPORTED AT THE PINERY RAWS
0909 PM TSTM WND GST 21 W ORLA 31.83N 104.27W
06/03/2018 M56.00 MPH Culberson TX UTILITY COMPANY
HIDALGO GAS PLANT
0930 PM HAIL 6 SW MIDLAND 31.94N 102.15W
06/03/2018 E2.50 INCH Midland TX PUBLIC
BROKEN HOUSE WINDOWS REPORTED
0930 PM HAIL MIDLAND 32.00N 102.08W
06/03/2018 E1.75 INCH MIDLAND TX SOCIAL MEDIA
SOUTH SIDE OF TOWN
0930 PM HAIL 7 SW MIDLAND 31.93N 102.16W
06/03/2018 E1.75 INCH Midland TX PUBLIC
S CR 1226 AND E CR 140. RVS AND VEHICLES SUSTAINED
SIGNIFICANT DAMAGE, BROKEN TAILLIGHTS AND WINDSHIELDS.
0933 PM TSTM WND GST 10 SW MIDLAND 31.90N 102.20W
06/03/2018 M60.00 MPH Midland TX ASOS
0939 PM HAIL 5 WSW MIDLAND 31.97N 102.16W
06/03/2018 E1.00 INCH Midland TX AMATEUR RADIO
1+ INCH HAIL BY THE BALLPARK. WIND FAR IN EXCESS OF
SEVERE LIMITS.
0945 PM HAIL 5 W MIDLAND 32.00N 102.17W
06/03/2018 M1.25 INCH Midland TX TRAINED SPOTTER
0945 PM HAIL GREENWOOD 32.03N 101.90W
06/03/2018 M2.00 INCH MIDLAND TX PUBLIC
BETWEEN COUNTY ROADS 1140 AND 1150 IN GREENWOOD.
0951 PM TSTM WND GST 21 WNW JAL 32.23N 103.52W
06/03/2018 E60.00 MPH Lea NM PUBLIC
DAVIS VANTAGE PRO2 REPORT AT 2051 MDT
1000 PM TSTM WND GST 20 W EUNICE 32.44N 103.54W
06/03/2018 E74.00 MPH Lea NM PUBLIC
DAVIS VANTAGE PRO2
1015 PM HAIL 4 SSE GRADY 32.26N 101.90W
06/03/2018 M2.00 INCH Martin TX PUBLIC
1015 PM HAIL 4 SSE GRADY 32.26N 101.90W
06/03/2018 M2.00 INCH Martin TX PUBLIC
LARGE HAIL REPORTED NEAR GRADY, TX.
1035 PM TSTM WND GST 1 W HOBBS 32.73N 103.18W
06/03/2018 M58.00 MPH Lea NM ASOS
1039 PM TSTM WND GST 4 NW WINK 31.80N 103.20W
06/03/2018 M69.00 MPH Winkler TX ASOS
1045 PM TSTM WND GST 4 SW PECOS 31.37N 103.54W
06/03/2018 M62.00 MPH Reeves TX ASOS
1057 PM TSTM WND GST 7 WNW PYOTE 31.58N 103.23W
06/03/2018 E58.00 MPH Ward TX TRAINED SPOTTER
1100 PM TSTM WND DMG SEMINOLE 32.72N 102.65W
06/03/2018 GAINES TX EMERGENCY MNGR
NUMEROUS REPORTS OF WIND DAMAGE, INCLUDING DOWNED TREES,
POWER LINES, POWER POLES, AND TRAFFIC SIGNS, AS WELL AS
DAMAGE TO STORAGE BUILDINGS. DAMAGE OCCURRED IN SEMINOLE
AND AREAS WEST TOWARD THE TX/NM STATE LINE
1111 PM TSTM WND GST 2 N COYANOSA 31.27N 103.07W
06/03/2018 M57.00 MPH Pecos TX MESONET
WEST TEXAS MESONET REPORT
1115 PM TSTM WND GST 2 NNE SEMINOLE 32.74N 102.64W
06/03/2018 M61.00 MPH Gaines TX MESONET
WEST TEXAS MESONET REPORT
1125 PM TSTM WND GST 1 SW SEAGRAVES 32.93N 102.58W
06/03/2018 M67.00 MPH Gaines TX MESONET
WEST TEXAS MESONET REPORT
1143 PM TSTM WND GST WELCH 32.93N 102.13W
06/03/2018 M72.00 MPH DAWSON TX MESONET
WEST TEXAS MESONET REPORT
1145 PM TSTM WND GST 2 NW FORT STOCKTON 30.91N 102.91W
06/03/2018 M60.00 MPH Pecos TX ASOS
MEASURED AT FORT STOCKTON-PECOS COUNTY AIRPORT
1147 PM TSTM WND GST 2 NW FORT STOCKTON 30.91N 102.91W
06/03/2018 M66.00 MPH Pecos TX ASOS
MEASURED AT FORT STOCKTON-PECOS COUNTY AIRPORT
0130 AM TSTM WND GST 2 WSW MIDLAND 31.99N 102.11W
06/04/2018 M56.00 MPH Midland TX ASOS
MEASURED AT MIDLAND INTERNATIONAL AIR AND SPACE PORT
&&
DOUG.CAINThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:24 PM CDT | Heat Advisory | MAF | Andrews, Crane, Ector, Glasscock, Howard, Loving and 7 more | 32 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.